Is Atripla for beginners?
Apr 25, 2010
I was diagnosed with HIV in 2006, I just started taking HIV medication (Atripla) on 3/31/2010 today is 4/13/2010 and I have broken out in a rash on my arms, back, neck, hands, in addition my lips are extremely swollen. I consulted my PCP, he gave me a shot (some type of steroid to assit with the inflammation) and a prescription for zyrtec 10 mg. If by some chance the symptoms I'm having on Atripla prevent me from continuing this regimen, what route should I take next?
Response from Dr. McGowan
Rashes on Atripla are not uncommon. Most are mild or moderate and may clear on continued treatment. If they become more severe: involving the mouth/mucous membranes or with a fever, treatment may need to be stopped. The most likely cause of the rash is the efavirenz component. Changes of treatment may be based on resistance testing done before treatment started. If there is no prior drug resistance than treatment could be changed to truvada + either a boosted protease inhibitor (low dose ritonavor + either atazanavir or Prezista) or Truvada + an integrase inhibitor (Isentress). If Atripla is to be stopped most docs would either immediately switch to one of the new combos or give treatment with truvada for a few days while the Atripla washes out of the body...this may reduce the chances or getting resistance during the treatment interruption.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Effects Of Smoking Addiction On Peripheral Neuropathy
- Hiv Pcr Test Days After Exposure
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Herpes And Hiv Negative
- Why Can't You Have Sex After Being Treated For Chlamydia?
- What Does The Discharge From Chlamydia Look Like For Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.